Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 28, 2007, 5:00 AM MDT for 4 counties in Montana. It took effect at Jul 28, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 5:00 AM MDT (11:00 UTC)
- In effect from
- Jul 28, 2007, 12:00 PM MDT
- Expired
- Jul 28, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 128 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 11.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3469 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 281315 RFWTFX RED FLAG WARNING...COR FORMAT NATIONAL WEATHER SERVICE GREAT FALLS MT 500 AM MDT SAT JUL 28 2007 MTZ112-281800- /O.UPG.KTFX.FW.A.0007.070728T1800Z-070729T0300Z/ /O.NEW.KTFX.FW.W.0006.070728T1800Z-070729T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 500 AM MDT SAT JUL 28 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW AFTERNOON HUMIDITIES AND GUSTY WINDS FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A WEAK SURFACE FRONTAL BOUNDARY WILL MOVE THROUGH NORTHWEST MONTANA TODAY. BREEZY WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL DEVELOP BEHIND THE BOUNDARY OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL ALSO FALL TO AROUND 15 PERCENT DURING THIS TIME. WINDS WILL THEN DECREASE AND HUMIDITIES WILL INCREASE LATER IN THE EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ THOMSON
3 follow-up statements
000 WWUS85 KTFX 281322 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 722 AM MDT SAT JUL 28 2007 MTZ112-282130- /O.CON.KTFX.FW.W.0006.070728T1800Z-070729T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 722 AM MDT SAT JUL 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW AFTERNOON HUMIDITIES AND GUSTY WINDS FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A WEAK SURFACE FRONTAL BOUNDARY WILL MOVE THROUGH NORTHWEST MONTANA TODAY. BREEZY WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL DEVELOP BEHIND THE BOUNDARY OVER THE NORTHERN ROCKY MOUNTAIN FRONT...AND THE ADJACENT PLAINS THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL ALSO FALL TO AROUND 15 PERCENT DURING THIS TIME. WINDS WILL THEN DECREASE AND HUMIDITIES WILL INCREASE LATER IN THE EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 282113 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 313 PM MDT SAT JUL 28 2007 MTZ112-290300- /O.CON.KTFX.FW.W.0006.000000T0000Z-070729T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 313 PM MDT SAT JUL 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WEST WINDS FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. BREEZY AND GUSTY WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS THROUGH THIS EVENING. RELATIVE HUMIDITIES WILL ALSO REMAIN AROUND 15 PERCENT DURING THIS TIME. WINDS WILL THEN DECREASE AND HUMIDITIES WILL INCREASE LATER IN THE EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COULSTON
000 WWUS85 KTFX 290306 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 906 PM MDT SAT JUL 28 2007 MTZ112-290415- /O.EXP.KTFX.FW.W.0006.000000T0000Z-070729T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 906 PM MDT SAT JUL 28 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS IS NO LONGER IN EFFECT. WEST WINDS OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS HAVE DECREASED TO AROUND 10 TO 15 MPH...AND THEY HAVE BECOME LESS GUSTY. ALSO...RELATIVE HUMIDITIES ARE INCREASING TO AROUND 25 PERCENT CURRENTLY...AND THEY SHOULD CONTINUE TO INCREASE OVERNIGHT. THEREFORE...RED FLAG CONDITIONS ARE NO LONGER EXPECTED AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ COULSTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 28, 3:19 AM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 28, 3:19 AM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 319 AM MDT SAT JUL 28 2007 .DISCUSSION... TODAY THROUGH MONDAY...THE UPPER LEVEL RIDGE WILL HOLD IN PLACE OVER THE REGION TODAY AND SUNDAY. A WEAK SURFACE BOUNDARY MOVING THROUGH THE AREA TODAY WILL CAUSE A SLIGHT INCREASE IN WINDS ALONG THE ROCKY MOUNTAIN FRONT AND OUT OVER THE ADJACENT PLAINS. THE SOUTHERN ZONES WILL ALSO SEE A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING DUE TO THE DISTURBANCE. UNDER THE RIDGE TEMPERATURES WILL CONTINUE TO WARM WITH MANY LOCATIONS AROUND 100 DEGREES BY SUNDAY. THOSE HOT TEMPERATURES WILL CONTINUE ON MONDAY EVEN AS THE RIDGE FLATTENS SLIGHTLY AND SHIFTS EASTWARD DUE TO AN UPPER LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST. CONVECTION SUNDAY AND MONDAY WILL BE LIMITED TO THE SOUTHWEST MOUNTAINS DURING THE AFTERNOONS AND EVENINGS. THOMSON MONDAY NIGHT THROUGH THURSDAY NIGHT...INCREASING SOUTHWEST FLOW ALOFT MONDAY NIGHT AS UPPER LEVEL RIDGE MOVES OVER THE DAKOTAS WITH AN UPPER LEVEL TROF MOVING TOWARDS MONTANA. SURFACE LOW MOVES THROUGH CWA MONDAY NIGHT. COLD FRONT TO MOVE THROUGH TUESDAY MORNING WITH UPPER LEVEL RIDGE MOVING THROUGH TUESDAY NIGHT AND WEDNESDAY MORNING. ZONAL FLOW TRANSITIONS TO NORTHWEST FLOW ALOFT ON WEDNESDAY AFTERNOON. UPPER LEVEL RIDGE BUILDING BACK IN ON WEDNESDAY NIGHT AND THE RIDGE IS OVER US ON THURSDAY. ANOTHER SHORT WAVE AND SURFACE LOW TO MOVE INTO THE AREA THURSDAY NIGHT. A SLIGHT COOLING TREND TUESDAY AND WEDNESDAY ALTHOUGH TEMPERATURES WILL REMAIN ABOVE NORMAL. CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD ALTHOUGH THE SOUTHWEST LOOKS TO HAVE THE BEST CHANCE OF ANY CONVECTION. CAMP FRIDAY AND SATURDAY...CURRENT MODEL SOLUTIONS IN GOOD AGREEMENT BRINGING IN A LOW PRESSURE TROUGH TO THE PACIFIC NORTHWEST. FRIDAY A PERSISTENT RIDGE WILL SLIDE TO THE EAST ALLOWING A DISTURBANCE TO MOVE INTO WESTERN MONTANA. THIS FEATURE WILL INTERMINGLE WITH MONSOONAL MOISTURE TO FURTHER DESTABILIZE THE REGION. A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING ALONG THE DIVIDE AND THE CENTRAL PLAINS FOR THE WEEKEND. SAUCIER && .AVIATION... UPDATED 0500Z. THE AIRMASS HAS STABILIZED AND THE CONVECTIVE ACTIVITY HAS ENDED. A FEW HIGH CLOUDS REMAIN OVER CENTRAL MONTANA BUT SKIES WILL BE CLEAR BY 08Z. VFR CONDITIONS PREVAIL. && .FIRE WEATHER... UPDATED 0919Z. SURFACE WINDS WILL INCREASE TODAY ALONG THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS AS A WEAK FRONTAL BOUNDARY MOVES THROUGH THE AREA. WINDS WILL BE STRONGEST OVER ZONE 112...WITH GUSTS TO 30 MPH POSSIBLE. RELATIVE HUMIDITIES WILL DROP TO THE LOWER TEENS THIS AFTERNOON...CONSIDERING THIS AND THE WINDS HAVE DECIDED TO UPGRADE THE FIRE WEATHER WATCH FOR ZONE 112 TO A RED FLAG WARNING. HUMIDITIES WILL BE LOW OVER THE OTHER ZONES AS WELL BUT WINDS WILL NOT BE AS STRONG. THE WINDS WILL DIMINISH LATE THIS EVENING. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 97 63 98 64 / 10 20 10 10 CTB 97 60 96 61 / 10 10 10 10 HLN 97 63 98 63 / 20 20 10 10 BZN 98 59 101 60 / 20 20 10 10 WEY 85 47 88 48 / 20 20 20 10 DLN 92 59 94 60 / 20 20 10 10 HVR 100 63 100 63 / 10 10 10 10 LWT 93 58 95 61 / 20 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR MTZ112. && SHORT TERM...THOMSON LONG TERM...CAMP/SAUCIER AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 28, 5:00 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 500 AM MDT SAT JUL 28 2007 MTZ009-010-044>046-291100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA- 500 AM MDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS THIS AFTERNOON AND EVENING. LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL COMBINE TO CREATE DANGEROUS FIRE CONDITIONS. WINDS WILL DIMINISH BY LATE EVENING FOR IMPROVING CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER SUNDAY THROUGH FRIDAY IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-047>055-291100- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 500 AM MDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.